Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 9, 2016, 11:57 PM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 11:57 PM CST (05:57 UTC)
- Expired
- Mar 10, 2016, 4:30 AM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.7
The text
As transmitted.
764
WGUS54 KLCH 100557
FFWLCH
LAC079-115-101030-
/O.NEW.KLCH.FF.W.0011.160310T0557Z-160310T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 430 AM CST
* AT 1155 PM CST...DOPPLER RADAR INDICATED AREAS OF HEAVY RAIN
CONTINUING TO DEVELOP ACROSS PARTS OF CENTRAL LOUISIANA. RAINFALL
RATES IN EXCESS OF ONE INCH PER HOUR COMBINED WITH HEAVY RAIN
PRODUCING CELLS TRAINING OVER THE THE SAME AREAS WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALEXANDRIA...PINEVILLE...GLENMORA...PITKIN...ALEXANDRIA
INTERNATIONAL AIRPORT...BALL...LECOMPTE...KOLIN...ELMER...LIBUSE...
KINGSVILLE...PARADISE...HOLLOWAY...ESLER REGIONAL AIRPORT...
TIOGA...CALCASIEU...WOODWORTH...FOREST HILL...MCNARY AND UNION
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3147 9216 3133 9220 3132 9223 3127 9223
3104 9234 3090 9255 3090 9273 3088 9299
3143 9246 3148 9219
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 9:56 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 9, 9:56 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 PM CST WED MAR 9 2016
.UPDATE...
ALL HAZARDS REMAIN UNCHANGED THIS EVENING...AND ONLY MINOR
CHANGES TO THE GRIDS...MAINLY POP/WX/TEMP BASED ON LATEST RADAR
TRENDS AND SHORT TERM GUIDANCE.
SERIOUS FLASH FLOODING OCCURRING ACROSS PORTIONS OF UPPER
SOUTHEAST TEXAS INTO WEST CENTRAL LOUISIANA...WITH JASPER
COUNTY...NEWTON COUNTY...AND VERNON PARISH TAKING THE BRUNT OF IT.
LIKELIHOOD THAT FLASH FLOOD WARNINGS WILL BE EXTENDED BEYOND THE
CURRENT EXPIRATION TIMES. LOW LEVEL JET CONTINUES TO TAKE COPIOUS
AMOUNTS OF GULF MOISTURE (PRECIPITABLE WATER NEAR 2 INCHES AND
MEAN RH OVER 85 PERCENT FROM 10/00Z KLCH UPPER AIR SOUNDING) AND
RIDES IT OVER A NEARLY STATIONARY SURFACE BOUNDARY FROM JUST WEST
OF ALEXANDRIA TO JUST NORTHWEST OF BEAUMONT. WEST END OF THE BOUNDARY
WAFFLED A LITTLE BACK TO THE NORTH OVER THE PAST HOUR...LESSENING
THE SHORT TERM HEAVY RAIN THREAT FOR SOUTHERN AND MIDDLE PORTIONS
OF JEFFERSON AND ORANGE COUNTIES.
WILL KEEP HIGH POPS FOR SOUTHWEST LOUISIANA...AS RADAR IS SHOWING
A BAND BEGINNING TO DEVELOP BETWEEN LAKE CHARLES AND JENNINGS UP
THROUGH ALLEN PARISH INTO RAPIDES. THIS IS ON THE EDGE OF MSAS
ANALYSIS OF STRONG SURFACE MOISTURE CONVERGENCE...AND THIS AREA
MAY VERY WELL FILL IN AND TRAIN AS NOCTURNAL JET PREVAILS...AND
WILL HAVE TO BE WATCHED CLOSELY. ALSO...SHORT TERM GUIDANCE IS
STILL WANTING TO DEVELOP A MCS LIKE FEATURE OVER SOUTHEAST TEXAS
DURING THE OVERNIGHT AND PUSH EVERYTHING OFF TO THE EAST DURING
EARLY THURSDAY...ALTHOUGH CONFIDENCE IS NOT GREAT IN THAT
HAPPENING AND PORTIONS OF SOUTHWEST LOUISIANA AND ACADIANA MAY
MISS OUT ON ANY SIGNIFICANT ACTIVITY UNTIL DAYTIME THURSDAY.
RUA
&&
.PREV DISCUSSION... /ISSUED 643 PM CST WED MAR 9 2016/
DISCUSSION...
FOR THE 00Z TAF PACKAGE.
AVIATION...
EXTENSIVE AREA OF RAIN WITH EMBEDDED THUNDER NOW OVER EAST
TEXAS AND INTO WEST CENTRAL LA...WITH MORE SCATTERED SHOWER
ACTIVITY FARTHER EAST. EARLIER EASTWARD PROPAGATION OF THIS MAIN
CONVECTIVE BAND APPEARS TO HAVE SLOWED NEAR A FT POLK TO PORT
ARTHUR LINE. TAF PACKAGE WAS CONSTRUCTED WITH AT LEAST SOME
EASTWARD PROGRESSION IN MIND THIS EVENING AND OVERNIGHT...AS
INDICATED BY MOST MODEL GUIDANCE. THIS MAY HAVE TO BE RE-
EVALUATED IN TERMS OF TSRA TIMING PENDING RADAR TRENDS. IN ANY
CASE...MVFR TO GENERALLY PREVAIL AWAY FROM CONVECTION...WITH
ELEVATED AND AT TIMES GUSTY SOUTH WINDS...ESPECIALLY KLCH-KLFT-
KARA. IFR TO LIFR IN TORRENTIAL RAINFALL ASSOCIATED WITH
CONVECTION.
13
PREV DISCUSSION... /ISSUED 442 PM CST WED MAR 9 2016/
SYNOPSIS...
REGIONAL RADAR MOSAIC SHOWS A LARGE AREA OF SHOWERS AND STORMS
EXTENDING FM ARK SSW INTO NRN LA/ERN TX DOWN TOWARD FAR S TX.
WHILE THIS LARGER AREA OF STORMS HAS BEEN ONGOING DUE TO DEEP
UPR LOW OVER NWRN MEXICO...THE ACTIVITY ACRS SE TX INTO WRN/CNTL
LA HAS BEEN AIDED BY LIFT ASSOCIATED WITH A QUASI-STATIONARY
FRONTAL BOUNDARY ALONG A MLU-JAS-IAH LINE. RAINFALL AMOUNTS OVER
THE PAST 6 HOURS HAVE RANGED FM 1.5 TO NEARLY 4 INCHES ACRS NRN
JASPER AND NEWTON COUNTIES AND NWRN VERNON PARISH...WHILE STORM
TOTALS SINCE YESTERDAY ARE NEARLY 7.5 INCHES ACRS THE SAME REGION.
THE OVERALL SVR THREAT HAS BEEN LIMITED TODAY THANKS TO LIMITED
INSTABILITY AND WEAK LAPSE RATES ALOFT...ALTHOUGH SHEAR HAS BEEN
ADEQUATE TO PRODUCE A FEW STORMS WITH ROTATION TODAY.
AS WAS THE CASE YESTERDAY...VERY STRONG AND GUSTY WINDS HAVE BEEN
OCCURRING ACRS THE AREA TODAY DUE TO A VERY TIGHT PRES GRADIENT OVER
THE REGION BETWEEN LOW PRES OVER TX AND HIGH PRES OFF THE SE COAST.
SUSTAINED WINDS TODAY AT SEVERAL SITES HAVE BEEN RUNNING BETWEEN 20
AND 30 MPH WITH GUSTS MOSTLY BETWEEN 30 AND 40 MPH ALTHOUGH A FEW
LOCATIONS HAVE AGAIN SEEN GUSTS TO AROUND 45 MPH AT TIMES.
DISCUSSION...
PERSISTENT VIGOROUS UPR LOW AND ASSOCIATED SFC LOW PRES/FRONT WILL
MAINTAIN THE THREAT OF HEAVY RAINFALL THROUGH THE NEXT FEW DAYS AS
THE SYSTEM MEANDERS OVER THE REGION. CURRENT HAZARDS...FLOOD
WATCH...WIND ADVISORY AND COASTAL FLOOD WARNING...REMAIN IN EFFECT
THROUGH THURSDAY.
THE PRIMARY ISSUE FOR THIS FCST PKG WILL BE QPF OVERNIGHT INTO
THURSDAY. AT THIS TIME...LEANED TOWARD LATEST HRRR TRENDS WHICH
SEEM TO HAVE DONE A DECENT JOB ON PLACEMENT OF CONVECTION/HIGHER
QPF. THUS...KEPT HIGHEST RAINFALL TOTALS ACRS INTERIOR SE TX THIS
EVENING...WHICH LOOKS TO BE IN LINE WITH RECENT RADAR TRENDS...AS
WELL AS OVERNIGHT. WHILE THE OVERALL QPF TOTALS FM 00Z-12Z
INDICATE ABOUT 3 TO 5 INCHES ACRS SE TX...TRAINING OF STORMS WILL
SET UP THE POSSIBILITY OF MUCH HIGHER LOCALIZED AMOUNTS. AS IS
ALSO THE CASE IN THESE SITUATIONS...IDENTIFYING THE SPECIFIC
LOCATIONS THAT WILL SEE THE GREATEST AMOUNTS WILL BE DEPENDENT ON
CONVECTIVE FORCING AND THE TRANSLATION OF ENERGY ALOFT...WHICH CAN
IMPACT WHERE ACTUAL RAINBANDS AND TRAINING STORMS SET UP. THIS CAN
RESULT IN HEAVIER RAINS OCCURRING A LITTLE FURTHER EAST ACRS THE
WRN LA PARISHES OR WEST ACRS JEFFERSON/HARDIN/TYLER OR EVEN ACRS
MULTIPLE AREAS.
FOR THURSDAY...THE HEAVIEST RAINFALL LOOKS TO BEGIN SHIFTING
EAST...PLACING MORE OF CNTL LA AND THE ACADIANA REGION UNDER THE
HEAVIEST BULLS-EYE. THE FLOOD WATCH MAY NEED TO BE EXTENDED OVER
THE EASTERN ZONES INTO FRIDAY SHOULD BANDS OF RAIN BEGIN TO TRAIN
OVER THESE AREAS.
OTHERWISE...EXPECT RAIN CHCS TO GRADUALLY DIMINISH...BUT NOT QUITE
COME TO AN END THROUGH SATURDAY UNTIL THE LARGE UPR LOW WEAKENS
AND LIFTS OUT. A SECONDARY SHORTWAVE IS PROGGED TO SWING THROUGH
THE REGION SUNDAY INTO MONDAY...BRINGING ANOTHER SMALL CHC FOR
RAIN TO THE EXTREME NRN ZONES. THINGS THEN LOOK TO BEGIN DRYING
OUT BY EARLY NEXT WEEK.
MARINE...
A TIGHT PRES GRADIENT ACROSS THE REGION WILL MAINTAIN AN EXTENDED
FETCH OF STRONG SLY WINDS WITH EXTREMELY ROUGH SEAS THROUGH
THURSDAY. ADDITIONALLY...EXTENSIVE SHOWER AND TSTM ACTIVITY CAN
BE EXPECTED WITH STRONG TO SVR TSTMS POSSIBLE. WINDS WILL BEGIN
TO DIMINISH LATE THURSDAY...WITH THE GALE WARNINGS LOWERING TO
SMALL CRAFT ADVISORIES. WINDS WILL CONTINUE TO WEAKEN...GRADUALLY
BCMG MORE SWLY AS THE SFC LOW LIFTS NE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 77 67 74 / 90 100 90 80
LCH 70 77 65 74 / 80 90 80 70
LFT 72 76 67 74 / 70 100 90 80
BPT 69 77 64 76 / 90 90 80 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 6 AM CST THURSDAY FOR LAZ052>055-073-
074.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ028-029-
031>033-042>045-052>055-074.
WIND ADVISORY UNTIL NOON CST THURSDAY FOR LAZ033-041>045-052>055-
073-074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ027-030-041-
073.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST THURSDAY FOR LAZ041.
TX...COASTAL FLOOD WARNING UNTIL 6 AM CST THURSDAY FOR TXZ215.
WIND ADVISORY UNTIL NOON CST THURSDAY FOR TXZ215-216.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ180-201-215-
216-259>262.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST THURSDAY FOR TXZ216.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR GMZ475.
GALE WARNING UNTIL 6 AM CST THURSDAY FOR GMZ472-475.
SMALL CRAFT ADVISORY UNTIL NOON CST THURSDAY FOR GMZ450-452-470.
SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST THURSDAY FOR GMZ472.
SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ430-432-435.
SMALL CRAFT EXERCISE CAUTION FROM 6 AM CST THURSDAY THROUGH
THURSDAY MORNING FOR GMZ430-432.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ455.
SMALL CRAFT EXERCISE CAUTION FROM 6 AM CST THURSDAY THROUGH
THURSDAY AFTERNOON FOR GMZ435.
&&
PUBLIC...07Hazardous weather outlook, Mar 9, 4:28 AM CST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 428 AM CST WED MAR 9 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 428 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT STORM SYSTEM WILL BRING THE POTENTIAL FOR FLOODING TO THE ENTIRE AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY FOR THE ENTIRE AREA. ADDITIONALLY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND ISOLATED TORNADOES. A LONG FETCH OF SOUTHERLIES OVER THE GULF WATERS WILL BRING A THREAT FOR FLOODING ALONG THE IMMEDIATE COAST. A COASTAL FLOOD WARNING IS IN EFFECT. A WIND ADVISORY IS IN EFFECT FOR SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS 40 TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE AFOREMENTIONED THREATS WILL CONTINUE INTO THURSDAY. BY FRIDAY...ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN AS THE UPPER LEVEL LOW MEANDERS CLOSER OVER EAST TEXAS. SHOWER AND THUNDERSTORMS CHANCES FINALLY DIMINSH BY SATURDAY AS THE UPPER LEVEL LOW MOVES NORTHEAST OF THE REGION. A WEAKER UPPER LEVEL DISTURBANCE MIGHT BRING A SLIGHT CHANCE OF SHOWERS SUNDAY...BUT MUCH IMPROVED WEATHER IS EXPECTED MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED FOR TODAY AND THURSDAY. GMZ430-432-435-450-452-455-470-472-475-101200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 428 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A VIGOROUS UPPER STORM SYSTEM WILL CONTINUE TO DEEPEN SURFACE LOW PRESSURE OVER TEXAS AND THE WESTERN GULF...YIELDING AN TIGHTENING PRESSURE GRADIENT AS IT COMBINES WITH STRONG HIGH PRESSURE JUST OFF THE SOUTHEASTERN STATES. THIS WILL PRODUCE AN EXTENDED FETCH OF STRONG SOUTHERLY WINDS FROM THE BAY OF CAMPECHE AND CARIBBEAN SEA. SEAS WILL CONTINUE TO BUILD TO IGNIFICANT AND DANGEROUS LEVELS. FOR THIS...A GALE WARNING CONTINUES TODAY...WITH SMALL CRAFT ADVISORY FOR THE INLAND LAKES AND BAYS. ADDITIONALLY...EXTENSIVE SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE AFOREMENTIONED THREATS WILL CONTINUE INTO THURSDAY. BY FRIDAY...ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN AS THE UPPER LEVEL LOW MEANDERS CLOSER OVER EAST TEXAS. SHOWER AND THUNDERSTORMS CHANCES FINALLY DIMINSH BY SATURDAY AS THE UPPER LEVEL LOW MOVES NORTHEAST OF THE REGION. A WEAKER UPPER LEVEL DISTURBANCE MIGHT BRING A SLIGHT CHANCE OF SHOWERS SUNDAY...BUT MUCH IMPROVED WEATHER IS EXPECTED MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED FOR TODAY AND THURSDAY.
In the hours before
Local storm report, Mar 9, 11:15 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1115 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 1 ENE BLEAKWOOD 30.70N 93.81W
03/09/2016 NEWTON TX PUBLIC
PUBLIC REPORTS FM 363 CLOSED BETWEEN
KIRBYVILLE AND BLEAKWOOD DUE TO FLOODING.
&&
DJLocal storm report, Mar 9, 11:21 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLASH FLOOD 2 NNE SILSBEE 30.37N 94.17W
03/09/2016 HARDIN TX PUBLIC
PUBLIC REPORTS HWY 92 NORTH OF SILSBEE IS
FLOODED.
&&
DJLocal storm report, Mar 9, 11:30 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD BURKEVILLE 31.00N 93.67W
03/09/2016 NEWTON TX BROADCAST MEDIA
KJAS REPORTS THAT BURKEVILLE FIRE DEPT,
NEWTON COUNTY SHERIFF'S DEPT, AND TEXAS
PARKS AND WILDLIFE GAME WARDENS ARE INVOLVED
IN A RESCUE OF A 90 YEAR OLD WOMAN FROM A
FLOODED HOME IN BURKEVILLE
&&
DJLocal storm report, Mar 9, 11:38 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD 4 N BEVIL OAKS 30.22N 94.27W
03/09/2016 HARDIN TX DEPT OF HIGHWAYS
TXDOT REPORTS LOW WATER CROSSINGS ARE
FLOODING ALONG FM 421.
&&
DJLocal storm report, Mar 9, 11:39 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1139 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD 2 NW BUNA 30.46N 93.99W
03/09/2016 JASPER TX PUBLIC
TXDOT REPORTS FM 1004 CLOSED DUE TO WATER
OVER ROADWAY
&&
DJLocal storm report, Mar 9, 11:42 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM FLASH FLOOD 1 NNW SARATOGA 30.30N 94.54W
03/09/2016 HARDIN TX PUBLIC
TXDOT REPORTS LOW WATER CROSSINGS ARE
FLOODING ALONG FM 787
&&
DJThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:11 PM CST | Flash Flood Warning | LCH | Beauregard | 4 hr |
| Mar 9, 9:01 PM CST | Flash Flood Warning | LCH | Beauregard, Rapides, Vernon | 119 min |
| Mar 9, 9:18 PM CST | Small Craft Advisory | LCH | 27 hr | |
| Mar 9, 10:32 PM CST | Flash Flood Warning | LCH | Beauregard, Vernon | 6 hr |
| Mar 9, 11:09 PM CST | Flash Flood Warning | LCH | Beauregard, Rapides, Vernon | 5 hr |
| Mar 10, 1:46 AM CST | River Flood Warning | LCH | Calcasieu | 13 days |
| Mar 10, 4:40 AM CST | Flash Flood Warning | LCH | Beauregard, Vernon | 8 hr |
| Mar 10, 5:45 AM CST | Special Weather Statement | LCH | Allen, Evangeline, Rapides | 45 min |
| Mar 10, 5:52 AM CST | Special Marine Warning | LCH | 53 min | |
| Mar 10, 6:38 AM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Rapides, Vernon | 3 hr |
| Mar 10, 6:40 AM CST | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 3 hr |
| Mar 10, 7:39 AM CST | Flash Flood Warning | LCH | Allen, Rapides, Vernon | 5 hr |
| Mar 10, 7:51 AM CST | Special Weather Statement | LCH | Rapides | 24 min |
| Mar 10, 8:55 AM CST | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 50 min |
| Mar 10, 11:25 AM CST | Areal Flood Advisory | LCH | Acadia, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Mar 10, 11:43 AM CST | Special Weather Statement | LCH | Evangeline | 47 min |
| Mar 10, 11:47 AM CST | Special Marine Warning | LCH | 28 min | |
| Mar 10, 12:23 PM CST | Special Weather Statement | LCH | Avoyelles | 52 min |
| Mar 10, 12:36 PM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Rapides, Vernon | 24 hr |
| Mar 10, 1:20 PM CST | River Flood Warning | LCH | Saint Martin, St. Mary | 31 days |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.